Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Itchy, burning rash. Tender and warm to touch. Chills when the area swelled. Localized and small rash.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Hello, I have an itchy, burning, rash that suddenly appeared as I awoke from a nap and it was tender and warm to the touch. I seemed to have chills when the area swelled a little, but that has passed and th rash is flat and the burning sensation has faded. In appearance, the rash seems to be localized and slightly smaller than before, about four inches long and two inches wide, with a solid color.
Posted Wed, 2 May 2012 in Skin Rash
Answered by Dr. Shainaz Arif Kaware 19 minutes later

Thanks for your query and the picture.

The sudden onset erythematous rash as seen in your picture seems like an allergic rash. The symptoms reported to are likely to be due to allergic cause.

It probably may be related to food that you ate, any new medicine/cosmetics that you used or even some contact with an insect / animal.

But as the symptoms have reduced, this doesn’t look to be a concerning problem and it should be fine. You may take a tablet of claritin-10 if the symptoms are still bothering you. It should subside in a day or two. Watch out for allergens.

Hope my answer is been helpful to you. Should you have any further concerns, I will be glad to assist you further.
Please accept the answer if you are satisfied with my response.

Above answer was peer-reviewed by
Follow-up: Itchy, burning rash. Tender and warm to touch. Chills when the area swelled. Localized and small rash. 4 hours later
Thank you for your prompt response. I was wondering if hydrocortizone cream or benadryl would help?

I agree, I think it is allergy-related. I haven't been around any animals and haven't changed products recently...but I noticed a few spots on the opposing leg that are much less noticeable. I'm guessing that it is some kind of reaction that maybe transferred? or perhaps was affected by something in the clothing I had on (though it was nothing new either.)? I'm not sure if it would be related or not, but I was working with mineral spirits shortly before my nap (woodworking)...

I took the claritin a couple of hours ago, but it doesn't seem to be helping. =0(

Thank you for your assistance.
Answered by Dr. Shainaz Arif Kaware 55 minutes later

Thanks for reverting back with your query.

I think you found the irritant that is probably the mineral spirit you were working before nap.
Many allergic reactions take time to settle so if you have taken claritin then it will help you or at least reduce the burning ,redness or itching sensation and it may take time.

In case your problem increases like you start getting increased itching,burning or the rash is spreading then you will need to consult a doctor and may be you will require help of corticosteroids like hydrocortisone.So you may locally apply if you feel there is burning.

As for benadryl it is again a antihistaminic and the and mode of action is similar but it can cause drowsiness as side effect where as claritin will cause less or almost no drowsiness.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor